Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 22, 2014, 12:28 PM CST for 4 counties in Arkansas; 9 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2014, 12:28 PM CST (18:28 UTC)
- Expired
- Feb 22, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS84 KTSA 221828 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 1228 PM CST SAT FEB 22 2014 ...CRITICAL FIRE DANGER LIKELY THIS AFTERNOON ACROSS EAST CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS... ARZ001-002-010-011-019-OKZ065-066-068>075-230000- /O.NEW.KTSA.FW.W.0010.140222T1828Z-140223T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-OKFUSKEE-OKMULGEE- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER- 1228 PM CST SAT FEB 22 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...OKFUSKEE...PITTSBURG... SEQUOYAH...OKMULGEE...MUSKOGEE...MCINTOSH...LATIMER AND HASKELL. IN ARKANSAS...BENTON...WASHINGTON...CARROLL... MADISON AND CRAWFORD. HAZARDOUS WEATHER... * A DRY AND WARM AIR-MASS COMBINING WITH GUSTY SOUTHERLY WINDS AT 25 TO 30 MPH HAVE CREATED A VERY HIGH FIRE DANGER THIS AFTERNOON ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE 20 TO 25 PERCENT RANGE. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 22, 12:23 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 22, 12:23 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CST SAT FEB 22 2014
...UPDATE...
.DISCUSSION...
DEWPOINTS OVER THE PAST COUPLE OF HOURS HAVE NOT INCREASED AS MUCH
AS ORIGINALLY THOUGHT...WHICH IN TURN HAS DROPPED RH VALUES BELOW 25
PERCENT ACROSS PARTS OF EAST CENTRAL OKLAHOMA INTO NORTHWEST
ARKANSAS. TEMPS HAVE ALSO COME UP PRETTY GOOD ACROSS THE REGION
THUS FAR TODAY. THESE CONDITIONS ARE NOW PUTTING PARTS OF THE CWA
INTO RED FLAG CRITERIA. WILL SEND AN UPDATE TWEAKING
TEMPS/DEWPOINTS/WINDS/RH VALUES FOR THIS AFTERNOON AND ALSO TO
ISSUE A RED FLAG WARNING FOR PARTS OF EAST CENTRAL INTO NORTHWEST
ARKANSAS THROUGH THE AFTERNOON HOURS. ONCE INTO THE EVENING
HOURS...RH VALUES SHOULD COME UP ENOUGH AND WINDS SHOULD BEGIN TO
DECREASE AS A COLD FRONT MOVES THROUGH THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 39 51 29 52 / 0 0 0 10
FSM 44 59 31 55 / 0 10 0 10
MLC 46 57 33 55 / 0 0 0 20
BVO 34 49 25 51 / 0 0 0 10
FYV 39 52 26 52 / 0 10 0 10
BYV 37 48 25 49 / 0 10 0 10
MKO 43 53 29 54 / 0 0 0 10
MIO 33 47 24 50 / 0 10 0 10
F10 44 53 31 54 / 0 0 0 20
HHW 46 63 37 56 / 10 10 0 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR OKZ065-OKZ066-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.
AR...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019.
&&
SHORT TERM...20
LONG TERM....99Hazardous weather outlook, Feb 22, 4:53 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 453 AM CST SAT FEB 22 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 AM CST SAT FEB 22 2014 ...ELEVATED RISK OF WILDFIRES TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. DISCUSSION... WARM AND WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY VALUES WILL ONCE AGAIN PREVAIL ACROSS THE REGION TODAY... CREATING AN ELEVATED WILDFIRE RISK. A COLD FRONT WILL MOVE INTO THE REGION DURING THE AFTERNOON WHICH WILL ADD A WIND SHIFT TO COMPLICATE THE SITUATION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... AFTER ONE MORE DAY OF RELATIVELY WARM AND WINDY CONDITIONS INCREASING THE FIRE DANGER ON SUNDAY... COOLER AND MORE SEASONABLE WEATHER WILL RETURN TO THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Arkansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.